Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 201, NWS Louisville, KY

November 6, 2005Crawford County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Nov 6, 2005, 4:18 AM EST for Crawford County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2005, 4:18 AM EST (09:18 UTC)
Expired
Nov 6, 2005, 4:45 AM EST
In force
27 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Crawford County, IN

The radar

The Louisville radar (KLVX), 46 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 6, 3:30 AM ESTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 060919
SVRLMK
INC025-060945-
/O.NEW.KLMK.SV.W.0201.051106T0918Z-051106T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 AM EST SUN NOV 6 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 445 AM EST

* AT 415 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR DEUCHARS..AND MOVING
  NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEAVENWORTH...WYANDOTTE...CAREFREE AND CURBY BY 425 AM

THIS INCLUDES INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 86 AND
92.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE 
OR ADVANCED WARNING. 

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3813 8645 3820 8647 3821 8652 3824 8655
      3833 8629 3825 8629 3823 8624 3822 8630
      3819 8633 3820 8637 3815 8637 3812 8642

$$
TWF
2 follow-up statements
000 
WWUS53 KLMK 060934
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 AM EST SUN NOV 6 2005

INC025-060945-
/O.CON.KLMK.SV.W.0201.000000T0000Z-051106T0945Z/
CRAWFORD IN-
433 AM EST SUN NOV 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 AM EST FOR
SOUTHEASTERN CRAWFORD COUNTY...

AT 432 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS OVER EXTREME EASTERN 
CRAWFORD COUNTY.  THIS LINE OF STORMS WAS MOVING EAST AT 55 TO 60 
MPH.  THESE STORMS WILL EXIT CRAWFORD COUNTY IN THE NEXT 15 MINUTES.

THE MAIN THREAT WITH THESE STORMS IS DAMAGING WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.


LAT...LON 3813 8645 3820 8647 3821 8652 3824 8655
      3833 8629 3825 8629 3823 8624 3822 8630
      3819 8633 3820 8637 3815 8637 3812 8642

$$

JARVIS
000 
WWUS53 KLMK 060942
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
442 AM EST SUN NOV 6 2005

INC025-060951-
/O.EXP.KLMK.SV.W.0201.000000T0000Z-051106T0945Z/
CRAWFORD IN-
442 AM EST SUN NOV 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
EXPIRES AT 445 AM EST...

THE THREAT OF SEVERE WEATHER HAS PASSED EAST OF CRAWFORD 
COUNTY...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3813 8645 3820 8647 3821 8652 3824 8655
      3833 8629 3825 8629 3823 8624 3822 8630
      3819 8633 3820 8637 3815 8637 3812 8642

$$

JARVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 3:45 AM EST, 33 minutes earlier.

Area forecast discussion, Nov 6, 3:45 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EST SUN NOV 6 2005

.SHORT TERM (TODAY AND TONIGHT)...

MAJOR SHORT TERM PROBLEM DEALING WITH THE SEVERE STORMS AND TORNADO
THREAT. WE ARE ACTIVELY IN A WARNING MODE AT THIS TIME. THE CURRENT
TORNADO WATCH ENDS AT 7AM EST THIS MORNING. OBVIOUSLY VERY IMPRESSIVE
ENERGETICS OVER WESTERN PORTIONS OF OUR FA ASSOCIATED WITH THE DEEPENING
SURFACE LOW NOW IN THE CHICAGO AREA MOVING OFF TO THE EAST NORTHEAST.
W.R.T. THE TORNADO THREAT...LAPS DATA EARLIER SHOWED 0-1KM SRH IN
EXCESS OF 340 M2/S2...AS NOTICED BY SPC IN THEIR EARLIER MESOSCALE
DISCUSSION.

ONCE THE LINE OF TSTMS PASS TO THE EAST OF THE FA BY LATE MORNING OR
MID DAY...CLEARING SKIES AND DIMINISHING WINDS AFTERNOON AND EVENING
GIVING WAY TO VERY LIGHT WINDS AND CLEAR SKIES OVERNIGHT. HIGH POPS
EARLY THIS MORNING DROPPING RAPIDLY TO LESS THAN 10 PCT W TO EAST
ACROSS FA DURING LATE E MORNING TO MIDDAY HOURS.

REALLY ONLY NEEDED TO MAKE SMALL ADJUSTMENT TO MAX AND MIN TEMPS
FROM THE CURRENT FCST TRENDS. --21

LONG TERM (MONDAY THROUGH SATURDAY)...

HIGH PRESSURE OVER CENTRAL KENTUCKY MONDAY MORNING WILL MOVE TO THE
EAST DURING THE DAY WITH WINDS BECOMING SOUTHWEST. CLOUDS WILL
INCREASE MONDAY NIGHT AND TUESDAY AS AN UPPER LEVEL SYSTEM MOVES
ACROSS AREAS TO OUR NORTH. TEMPERATURES WILL RISE WELL INTO THE 70S
ON TUESDAY AS SOUTHWEST BREEZES PUMP WARM AIR INTO THE AREA.

THE NEXT SYSTEM WILL ENTER THE AREA LATE WEDNESDAY WITH A CHANCE OF
SHOWERS MAINLY WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES ON
WEDNESDAY WILL BE IN THE LOWER 70S AS INCREASE IN CLOUDS KEEP
TEMPERATURES A LITTLE COOLER THAN TUESDAY. HAVE MADE MADE ONLY MINOR
CHANGES TO EXTENDED.

SCHOLZ

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...TORNADO WATCH UNTIL 12Z THIS AM FOR WRN PTNS OF OUR FA.
IN...TORNADO WATCH UNTIL 12Z THIS AM FOR INDIANA COUNTIES IN
     OUR FA.
Hazardous weather outlook, Nov 5, 10:55 PM EST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 PM EST SAT NOV 5 2005

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070-071-
060945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-
1055 PM EST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.
THUNDERSTORMS WILL DEVELOP OVERNIGHT AS A COLD FRONT APPROACHES
CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. A FEW OF THESE STORMS
COULD BE SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. THE GREATEST
THREAT OF SEVERE STORMS WOULD BE ALONG AND NORTHWEST OF A LINE FROM
NEW CASTLE TO SHEPHERDSVILLE TO BEAVER DAM IN THE PREDAWN
HOURS...INCLUDING ALL OF SOUTH CENTRAL INDIANA AND THE LOUISVILLE
METRO AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL
BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS
ANOTHER COLD FRONT IMPACTS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.

KYZ035>037-039>043-046>049-054>057-064>067-072>078-081-082-060945-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1055 PM EST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.
THUNDERSTORMS WILL DEVELOP TOWARD MORNING AS A COLD FRONT APPROACHES
CENTRAL KENTUCKY. SOME OF THESE STORMS WILL PRODUCE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL
BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS
ANOTHER COLD FRONT IMPACTS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 3:46 AM ESTSevere Thunderstorm WarningLMKPerry44 min
Nov 6, 4:23 AM ESTSevere Thunderstorm WarningLMKHarrison52 min
Nov 6, 4:54 AM ESTSevere Thunderstorm WarningLMKClark, Floyd28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.